MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES
Model Number 7205306
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during use inside the patient, the shaver was shedding metal shavings into the joint.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found black markings on the distal tip of the inner blade.There was evidence of metal shedding on the inside of the outer blade.A functional evaluation revealed the device operated in the forward, reverse and oscillate modes as expected.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed and the root cause was associated with a component failure.Factors that could have contributed to the reported event include sideloading or activation in open air.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BL 4.5MM DSPL. EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11795020
Report Number1219602-2021-01067
Device Sequence Number3846963
Product Code HAB
UDI-Device Identifier03596010251343
UDI-Public03596010251343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model Number7205306
Device Catalogue Number7205306
Device Lot Number50915046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;